Teva Pharmaceuticals USA, Inc. has expanded its voluntary consumer-level recall originally initiated on April 25, 2019 in the United States of losartan potassium tablets.
This is due to the detection of an impurity – N-Nitroso-N-methyl-4-aminobutyric acid (NMBA) – that is above the US Food & Drug Administration’s interim acceptable exposure limit.
The source of the NMBA impurity was detected in one lot of active pharmaceutical ingredient (API), manufactured by Hetero Labs Limited, which was used in the manufacturing of the six (6) bulk lots of these drug products.
Based on the available information, there is a potential risk of developing cancer in a few patients following long-term use of products containing high levels of NMBA.
For more information on the previous recall, click here.
The affected losartan potassium tablets being recalled are described as:
Losartan potassium tablets, USP 50 mg, are green, film-coated, oval-shaped biconvex tablets with “LK 50” on one side and “>” on the other side.
Losartan potassium tablets, USP 100 mg, are dark green, film-coated, oval-shaped biconvex tablets with “LK100” on one side and “>” on the other side.
Patients taking losartan potassium tablets are advised to continue taking their medication and contact their pharmacist, physician, or medical provider for advice regarding an alternative treatment.